1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2022 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Night time blood sugars

Discussion in 'Type 1 Diabetes' started by Melreevo, Jan 13, 2018.

  1. Melreevo

    Melreevo · Newbie

    Messages:
    4
    Likes Received:
    0
    Trophy Points:
    21
    Hello fellow type 1s.
    I have recently started Tresiba insulin on 4 units once a day which seems to be working well. I'm a slow diabetic was diagnosed August 2016, so still have my own insulin.
    Overnight my levels regularly drop in the 4s once I had a 3.7. I'm always worried if it goes into 4s I will go below and won't wake. Is this necessarily true? I've got into a bad habit of eating during the night when I get into 4s.on the other hand don't like eating as I eat too much and it raises blood sugar. I wake up with good sugars 5/6/7. But sometimes I wake up with almighty headaches and feel very week when I wake if I slept through the night.
     
  2. Jeremy_Wood

    Jeremy_Wood Type 1 · Well-Known Member

    Messages:
    66
    Likes Received:
    89
    Trophy Points:
    58
    Hi @Melreevo sounds like you are probably hypoing at night. Especially if you are eating without bolusing and still waking up with good bloods. Headaches and weakness (as well as severe tiredness and blurry vision) are also classic symptoms of hypo.

    It might be worth doing some overnight testing. It's a pain and means getting up every couple of hours but it will show what your body is doing. If in any doubt call your DSN and they'll be able to advise.

    And don't worry about not waking up - your liver will wake you up eventually. It would have to be something really serious like an insulin overdose to make you stay in a hypo indefinitely.

    J
     
    • Like Like x 1
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook